Jump to content



Photo

Statins (Especially Simvastatin) Can Cause Severe Muscle Pain -- "rhabdomyolysis"


  • Please log in to reply
2 replies to this topic

#1 FiveNotions

FiveNotions

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 3,686 posts
  • LocationUS, East Coast
  • why_joining:
    I want my life back!

Posted 15 July 2015 - 07:54 PM

Unfreaking believable ... these things can cause severe muscle pain ...a potentially very serious condition called "rhabdomyolysis" ... allegedly at just the higher doses, but who knows for sure? All of us here already know that we're ultra sensitive to a lot of meds ...

In addition to the excerpt below, there's more good info in the article, well worth reading. (It's not heavy research stuff, so no hip boots needed to wade through it.)

http://blog.harvardv...in-in-the-news/

From the article:

The recent news comes mostly from a research study – the SEARCH trial – that looked at the use of simvastatin in a high dose (80mg) compared to a low dose (20mg) for patients who have already had a heart attack. In this study, patients on the high dose were more likely to have a type of serious muscle pain called rhabdomyolysis.

Rhabdomyolysis can happen with any statin drug – such as simvastatin, pravastatin, lovastatin, Lipitor (atorvastatin) or Crestor (rosuvastatin) – and it is very rare (less than 0.005% of patients on any statin are hospitalized for rhabdomyolysis).

Rhabdomyolysis is thought to be more likely to occur within the first year of taking any statin, but can occur later; it is also thought to be more likely in patients who are taking other drugs that can interact with their statin.

For anyone taking a statin, it is important to watch for symptoms that could mean rhabdomyolysis, and report these immediately to your clinician. These symptoms are: muscle pain, tenderness or weakness, urine that is dark or red-colored, or unexplained tiredness.

#2 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 11,852 posts
  • LocationMissouri

Posted 16 July 2015 - 07:30 AM

Been there, done that. Not fun,

#3 TryinginFL

TryinginFL

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 6,272 posts
  • LocationFlorida
  • why_joining:
    Now that I have been off this poison for over 6 years, I hope to help others as they join us

Posted 16 July 2015 - 02:15 PM

Me too.  I took Simvastatin for some time and stopped because it gave me leg cramps. (Not related to RLS)





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users